MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS STENT SYSTEM 3.0 X 15MM WITHOUT TIP; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS STENT SYSTEM 3.0 X 15MM WITHOUT TIP; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003SZAS30150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Infarction, Cerebral (1771); Embolus (1830); Thrombosis (2100)
Date of Event 05/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) could not be performed because the batch remains unknown.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.However, stent thrombosis, embolus, and infarcts/stroke are known risks associated with endovascular procedures and are noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complications has been assigned to this event.Subject device remains implanted.
 
Event or Problem Description
It was reported that a patient underwent successful stenting for an aneurysm located at the middle cerebral artery (mca).At the 6 month-follow up visit, in-stent thrombosis was observed with watershed infarct in anterior cerebral artery (aca) territory.According to the physician, the reason for the in-stent thrombosis, and infarct was that the patient had been taken off anti-platelet therapy too soon for another surgery.The patient was placed back on platelet aggregation inhibitor (brilinta) treatment.
 
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the batch remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.However, thrombosis and infarcts/stroke are known risks associated with endovascular procedures and are noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complications has been assigned to this event.(b)(4).Based on safety review on (b)(6) 2018, there was only thrombosis and no embolus.
 
Event or Problem Description

Brand Name
NEUROFORM ATLAS STENT SYSTEM 3.0 X 15MM WITHOUT TIP
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8081378
Report Number3008881809-2018-00492
Device Sequence Number13507127
Product Code NJE
UDI-Device Identifier07613252656142
UDI-Public07613252656142
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H020002/S046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM003SZAS30150
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;